question-icon

What are the repercussions of overdosing on Oleanz?

default
Posted on Mon, 1 Aug 2016
Question: What happens if one intakes 360 tablets of oleanz 5mg and not given medication for 4-5 hrs?
doctor
Answered by Dr. Senduran Narayanasamy (1 hour later)
Brief Answer:
Toxicity can lead to Coma, and death

Detailed Answer:
Hello Mam

Thanks for asking to Health Care Magic.

Oral doses take around 5 to 6 hrs to peak in blood.Toxic doses of Oleanz(Olanzapine) can cause palpitations, sudden fall in blood pressure, dry mouth, ketoacidosis, increased breathing, inner restlessness, tremors, dizziness, marked sedation, coma and even death .
If not given proper first aid (Nasogastric lavage) and other supportive care in few hours.

Feel free to ask further queries if any

Take care


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Senduran Narayanasamy (8 minutes later)
For how many hours person can survive after taking such a dose?
doctor
Answered by Dr. Senduran Narayanasamy (54 minutes later)
Brief Answer:
It depends

Detailed Answer:
Hello again

Thanks for following up

It depends on many factors like body weight, general health, age of the person etc.

Though roughly person after such toxic dose, can survive around 12-24 hrs.

Thanks
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Senduran Narayanasamy (43 hours later)
Still if a person takes in 1850mg of oleanz for how many hours he/she can survive if not given medication for 6-7 hrs?and what happens after taking such a dose?
doctor
Answered by Dr. Senduran Narayanasamy (23 minutes later)
Brief Answer:
Survival duration tough to predict or generalise..

Detailed Answer:
Hello Mam

Thanks for getting back

The drug's action and metabolism is quite complex, hence survival period following toxic doses is tough to predict or generalize as in case of other drug toxicities and also there are no enough data or case reports to concretely say. As said earlier, the patient may go into respiratory or circulatory collapse in a day if not adequately treated. And after taking such dose,the patient may start to experience symptoms one by one as explained in previous query.

Hope I have answered your query.

Feel free to ask if any clarifications needed be or other health concerns

Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Senduran Narayanasamy

General & Family Physician

Practicing since :2011

Answered : 407 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What are the repercussions of overdosing on Oleanz?

Brief Answer: Toxicity can lead to Coma, and death Detailed Answer: Hello Mam Thanks for asking to Health Care Magic. Oral doses take around 5 to 6 hrs to peak in blood.Toxic doses of Oleanz(Olanzapine) can cause palpitations, sudden fall in blood pressure, dry mouth, ketoacidosis, increased breathing, inner restlessness, tremors, dizziness, marked sedation, coma and even death . If not given proper first aid (Nasogastric lavage) and other supportive care in few hours. Feel free to ask further queries if any Take care